Alert archive / New York / Coastal Flood Statements in 2008

Coastal Flood Statement 13, NWS New York, NY

September 14, 2008Kings County, Suffolk County, New York

NWS New York, NY issued this coastal flood statement at Sep 14, 2008, 5:46 PM EDT for Kings County, Suffolk County, New York. It took effect at Sep 15, 2008, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2008, 5:46 PM EDT (21:46 UTC)
In effect from
Sep 15, 2008, 6:00 AM EDT
Expired
Sep 15, 2008, 8:00 PM EDT
In force
14 hr
Issued by
NWS New York, NY

Counties Kings County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 39 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS41 KOKX 142146
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
546 PM EDT SUN SEP 14 2008

...MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
MONDAY...

.A PERSISTENT SOUTHERLY FLOW...COMBINED WITH INCREASING WAVE
HEIGHTS...WILL RESULT IN THE FORMATION OF MODERATE RIP CURRENTS.

NYZ075>077-080-081-150600-
/O.NEW.KOKX.CF.S.0013.080915T1000Z-080915T2200Z/
/O.CON.KOKX.CF.S.0012.000000T0000Z-080915T0200Z/
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
546 PM EDT SUN SEP 14 2008

THERE IS A MODERATE RISK OF RIP CURRENTS MONDAY. THE COMBINATION
OF A PERSISTENT SOUTHERLY FLOW AND INCREASING WAVE HEIGHTS WILL
SUPPORT THE DEVELOPMENT OF STRONGER AND/OR MORE FREQUENT RIP
CURRENTS. PLEASE SWIM ONLY IN LIFE GUARDED AREAS.

STRONG RIP CURRENTS CAN MOVE YOU AWAY FROM THE SHORELINE VERY
QUICKLY. PLEASE CHECK WITH LIFEGUARDS BEFORE ENTERING THE WATER...
AND DO NOT SWIM IN UNSUPERVISED AREAS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...STAY CALM AND DO NOT
FIGHT IT. SWIM PARALLEL TO THE SHORE UNTIL YOU BREAK FREE OF THE
CURRENT. THEN SWIM AT AN ANGLE...AWAY FROM THE CURRENT...TOWARD
THE SHORE. IF YOU ARE UNABLE TO ESCAPE BY SWIMMING...FLOAT OR
TREAD WATER. WHEN THE CURRENT WEAKENS...SWIM AT AN ANGLE AWAY
FROM THE CURRENT TOWARD THE SHORE. IF AT ANY TIME YOU FEEL YOU
WILL NOT BE ABLE TO REACH THE SHORE...DRAW ATTENTION TO YOURSELF
BY CALLING OR WAVING FOR HELP.

$$
3 follow-up statements
000 
WHUS41 KOKX 142219 CCA
CFWOKX

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
618 PM EDT SUN SEP 14 2008

...MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
MONDAY...

.A PERSISTENT SOUTHERLY FLOW...COMBINED WITH INCREASING WAVE
HEIGHTS...WILL RESULT IN A MODERATE RISK OF RIP CURRENTS.

NYZ075>077-080-081-150645-
/O.NEW.KOKX.CF.S.0013.080915T1000Z-080915T2200Z/
/O.CON.KOKX.CF.S.0012.000000T0000Z-080915T0200Z/
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
618 PM EDT SUN SEP 14 2008

THERE IS A MODERATE RISK OF RIP CURRENTS MONDAY. THE COMBINATION
OF A PERSISTENT SOUTHERLY FLOW AND INCREASING WAVE HEIGHTS WILL
SUPPORT THE DEVELOPMENT OF STRONGER AND/OR MORE FREQUENT RIP
CURRENTS. PLEASE SWIM ONLY IN LIFE GUARDED AREAS.

STRONG RIP CURRENTS CAN MOVE YOU AWAY FROM THE SHORELINE VERY
QUICKLY. PLEASE CHECK WITH LIFEGUARDS BEFORE ENTERING THE WATER...
AND DO NOT SWIM IN UNSUPERVISED AREAS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...STAY CALM AND DO NOT
FIGHT IT. SWIM PARALLEL TO THE SHORE UNTIL YOU BREAK FREE OF THE
CURRENT. THEN SWIM AT AN ANGLE...AWAY FROM THE CURRENT...TOWARD
THE SHORE. IF YOU ARE UNABLE TO ESCAPE BY SWIMMING...FLOAT OR
TREAD WATER. WHEN THE CURRENT WEAKENS...SWIM AT AN ANGLE AWAY
FROM THE CURRENT TOWARD THE SHORE. IF AT ANY TIME YOU FEEL YOU
WILL NOT BE ABLE TO REACH THE SHORE...DRAW ATTENTION TO YOURSELF
BY CALLING OR WAVING FOR HELP.

$$
000 
WHUS41 KOKX 142312 AAA
CFWOKX

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
712 PM EDT SUN SEP 14 2008

...MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
MONDAY...

.A PERSISTENT SOUTHERLY FLOW...COMBINED WITH INCREASING WAVE
HEIGHTS...WILL RESULT IN A MODERATE RISK OF RIP CURRENTS.

NYZ075>077-080-081-152200-
/O.CAN.KOKX.CF.S.0012.000000T0000Z-080915T0200Z/
/O.CON.KOKX.CF.S.0013.080915T1000Z-080915T2200Z/
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
712 PM EDT SUN SEP 14 2008

THERE IS A MODERATE RISK OF RIP CURRENTS MONDAY. THE COMBINATION
OF A PERSISTENT SOUTHERLY FLOW AND INCREASING WAVE HEIGHTS WILL
SUPPORT THE DEVELOPMENT OF STRONGER AND/OR MORE FREQUENT RIP
CURRENTS. PLEASE SWIM ONLY IN LIFE GUARDED AREAS.

STRONG RIP CURRENTS CAN MOVE YOU AWAY FROM THE SHORELINE VERY
QUICKLY. PLEASE CHECK WITH LIFEGUARDS BEFORE ENTERING THE WATER...
AND DO NOT SWIM IN UNSUPERVISED AREAS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...STAY CALM AND DO NOT
FIGHT IT. SWIM PARALLEL TO THE SHORE UNTIL YOU BREAK FREE OF THE
CURRENT. THEN SWIM AT AN ANGLE...AWAY FROM THE CURRENT...TOWARD
THE SHORE. IF YOU ARE UNABLE TO ESCAPE BY SWIMMING...FLOAT OR
TREAD WATER. WHEN THE CURRENT WEAKENS...SWIM AT AN ANGLE AWAY
FROM THE CURRENT TOWARD THE SHORE. IF AT ANY TIME YOU FEEL YOU
WILL NOT BE ABLE TO REACH THE SHORE...DRAW ATTENTION TO YOURSELF
BY CALLING OR WAVING FOR HELP.

$$
000 
WHUS41 KOKX 150740
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
340 AM EDT MON SEP 15 2008

...MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES TODAY...

.A STRONG WESTERLY FLOW...COMBINED WITH HEIGHTENED WAVE
HEIGHTS...WILL RESULT IN A MODERATE RISK OF RIP CURRENTS.

NYZ075>077-080-081-160000-
/O.EXT.KOKX.CF.S.0013.080915T1000Z-080916T0000Z/
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
340 AM EDT MON SEP 15 2008

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. THE COMBINATION
OF A STRONG WESTERLY FLOW AND HEIGHTENED WAVE HEIGHTS WILL SUPPORT
THE DEVELOPMENT OF STRONGER AND/OR MORE FREQUENT RIP CURRENTS.
PLEASE SWIM ONLY IN LIFE GUARDED AREAS.

STRONG RIP CURRENTS CAN MOVE YOU AWAY FROM THE SHORELINE VERY
QUICKLY. PLEASE CHECK WITH LIFEGUARDS BEFORE ENTERING THE WATER...
AND DO NOT SWIM IN UNSUPERVISED AREAS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...STAY CALM AND DO NOT
FIGHT IT. SWIM PARALLEL TO THE SHORE UNTIL YOU BREAK FREE OF THE
CURRENT. THEN SWIM AT AN ANGLE...AWAY FROM THE CURRENT...TOWARD
THE SHORE. IF YOU ARE UNABLE TO ESCAPE BY SWIMMING...FLOAT OR
TREAD WATER. WHEN THE CURRENT WEAKENS...SWIM AT AN ANGLE AWAY FROM
THE CURRENT TOWARD THE SHORE. IF AT ANY TIME YOU FEEL YOU WILL NOT
BE ABLE TO REACH THE SHORE...DRAW ATTENTION TO YOURSELF BY CALLING
OR WAVING FOR HELP.

$$

MPS

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Sep 14, 3:33 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Sep 14, 3:33 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
333 PM EDT SUN SEP 14 2008

.SYNOPSIS...
A WARM FRONT LIFTS WELL TO THE NORTH OF THE AREA TONIGHT.
INCREASING SOUTHERLY WINDS WILL USHER IN A VERY WARM AND MUGGY AIR
MASS. THE REMNANTS OF IKE WILL PASS WELL TO THE NORTH LATE TONIGHT
INTO THE MORNING...FOLLOWED BY A COLD FRONTAL PASSAGE LATE
MONDAY. HIGH PRESSURE AND COOLER AIR BUILD BACK INTO THE REGION
ON TUESDAY...REMAINING ACROSS NEW ENGLAND THROUGH THE REMAINDER OF
THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AREA REMAINS WARM SECTORED AND SOUTHERLY WINDS PICK UP IN SPEED AND
CONTINUE TO PUMP WARM AND MUGGY AIR NORTHWARD. WHAT IS LEFT OF IKE
RACES ACROSS THE GREAT LAKES REGION AND INTO SE CANADA TONIGHT.

ONCE AGAIN...MODELS QUITE DRY OVERNIGHT AHEAD OF A COLD FRONT WITH
ALL MOISTURE REMAINING TO THE NORTH OF THE LOW. LIFT IS WEAK ALONG
THE FRONT...AND MODELS CONTINUE TO INDICATE LITTLE IF ANY QPF WITH
THIS SYSTEM. GIVEN TIMING AND THUS LITTLE INSTABILITY...WILL KEEP
DRY FORECAST.

STRATUS COULD MOVE BACK IN ACROSS CSTL SECTIONS...PARTICULARLY
EASTERN SECTIONS OF THE AREA. NEED TO KEEP AN EYE ON THESE CLOUDS.
OVERNIGHT LOWS CLOSE TO MOS...AND MUCH ABOVE NORMAL.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
COLD FRONT SWEEPS ACROSS THE AREA DURING THE MORNING AND EARLY
AFTERNOON HOURS MONDAY. H8 HPA FRONT MOVES THROUGH...AND COLD AIR
ADVECTION ALONG WITH LOWERING DEW POINTS CAN BE EXPECTED. GFS A
LITTLE QUICKER AND MORE AGGRESSIVE IN DROPPING TEMPERATURES ALOFT
BEHIND THE FRONT AS COMPARED WITH NAM/NGM. HOWEVER...DOWNSLOPE FLOW AND
SUNSHINE WILL ENSURE ANOTHER ABOVE NORMAL DAY AS FAR AS TEMPERATURES
ARE CONCERNED. LOWER TO MID 80S SEEMS REASONABLE. MORNING DEW
POINTS NEAR 70 WILL TUMBLE THROUGH THE 60S AS THE DAY
PROGRESSES...SO THE AIRMASS WILL BE MUCH MORE COMFORTABLE BY
AFTERNOON.

SFC HIGH PRESSURE AND LOW LEVEL RIDGING THEN CONTROLS OUR WEATHER
MONDAY NIGHT THROUGH TUESDAY NIGHT. WEAK UPPER LEVEL TROUGH SLOWLY
APPROACHES THE EAST COAST TUESDAY AND TUESDAY NIGHT. NAM MORE
AMPLIFIED WITH THIS TROUGH...AND EVEN INDICATES POTENTIAL FOR A FEW
LIGHT SHOWERS ACROSS PORTIONS OF THE CWA LATER TUESDAY. OVERALL
THOUGH...I FEEL GFS CORRECT WITH HANDLING OF UPPER SYSTEM WITH
GENERAL TROUGH MOVING EAST. TOO MUCH DRY AIR TO WARRANT ANY POPS AT
THIS TIME...AND MOS NUMBER CONCUR.

AS FOR TEMPS...CLOSER TO NORMAL MONDAY NIGHT THROUGH TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
STALLED FRONT FORECAST TO BE SOUTH OF THE AREA NOW LOOKS TO BE A
LITTLE FARTHER SOUTH THAN PREVIOUSLY FORECAST...AS HIGH PRESSURE
SETTLES OVER SOUTHERN NEW ENGLAND. THE EXACT PLACEMENT OF THE HIGH
WILL ULTIMATELY DICTATE WHERE THE NORTHERN EXTENT OF CLOUDS AND RAIN
ARE.

DECENT WEATHER AS FLOW IS GENERALLY NORTHERLY ON WEDNESDAY. A MORE
DEFINED NORTHEAST GRADIENT SETS UP THURSDAY. HIGH PRESSURE GETS
REINFORCED TO OUR NORTHWEST AS LOW PRESSURE DEVELOPS OFF THE
MID-ATLANTIC COAST. THE LOW SLIDES OFF TO OUR SOUTH. HOWEVER...MOIST
NE FLOW OFF THE OCEAN WILL LIKELY BRING LOTS OF LOW CLOUDS AND
RAIN/DRIZZLE. THIS COULD PERSIST THROUGH THE WEEKEND ACROSS EASTERN
ZONES. MUCH BETTER LATE SUMMER WEATHER FRIDAY THROUGH SUNDAY FROM
NYC NORTH AND WEST.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
WARM FRONT NORTH OF THE AREA TERMINALS WILL CONTINUE TO PROVIDE
MOSTLY CLOUDY SKIES OVER SOUTHERN CONNECTICUT AND THE EAST END OF
LONG ISLAND. THIS WILL HAVE AN IMPACT ON KGON...WHERE VSBYS STILL
REMAIN AT 2 MILES. CIGS ALSO REMAIN BELOW 1000 FT.

ELSEWHERE...MANY OF THE HIGHER CLOUDS HAVE PUSHED EAST AND JUST FEW-
SCT 5KFT CLOUDS REMAIN.

WINDS ARE OUT OF THE SOUTH/SOUTHWEST BETWEEN AROUND 10 KT.

OVERNIGHT...WINDS WILL INCREASE TO BETWEEN 10-15KT. SOME MODEL
GUIDANCE IS HINTING AT SUB-VFR CONDITIONS...MAINLY ACROSS THE
EASTERN TERMINALS. WILL CONTINUE TO FORECAST SUB-VFR CONDITIONS
AT KHPN/KISP/KGON/KBDR. CONFIDENCE IS NOT HIGH ENOUGH TO DROP KJFK
AND KLGA BELOW VFR CONDITIONS. THE REMAINDER OF THE TAF SITES ARE
EXPECTED TO REMAIN VFR.

GRADUAL IMPROVEMENT IS EXPECTED DURING THE DAY MONDAY AS WINDS
TURN MORE WESTERLY AND ANY LOW CLOUDS DISSIPATE. WINDS WILL REMAIN
OUT OF THE EAST AROUND 10-15KT.

OUTLOOK FOR 18Z MONDAY THROUGH THURSDAY...
WINDS COULD BE RATHER GUSTY MONDAY AFTERNOON AS A COLD FRONT
PASSES THROUGH THE REGION. OTHERWISE...HIGH PRESSURE BUILDS IN
BEHIND THE FRONT...WITH VFR CONDITIONS THROUGH THURSDAY.

&&

.MARINE...
INCREASING SOUTHERLY WINDS TONIGHT. SEAS WILL RESPOND. SMALL CRAFT
CONDITIONS EXPECTED ACROSS THE OCEAN WATERS BY EVENING...THEN ALL
WATERS LATER TONIGHT. WINDS GRADUALLY SHIFT TO SOUTHWEST...THEN WEST
MONDAY AS COLD FRONT MOVES THROUGH. SOME MIXING WILL RESULT IN GUSTS
THROUGH THE MORNING HOURS...THEN PRESSURE GRADIENT RELAXES A BIT
DURING THE AFTERNOON. HIGH PRESSURE IS EXPECTED TO BUILD TOWARD THE
WATERS MONDAY NIGHT AND TUESDAY...AND NORTHWEST WINDS GRADUALLY
DIMINISH AS THIS OCCURS.

FOLLOWED WAVE WATCH III FORECASTS. SEAS INCREASE TONIGHT AND EARLY
MONDAY BEFORE SUBSIDING MONDAY NIGHT THROUGH TUESDAY WITH THE
APPROACH OF HIGH PRESSURE.

SUB SCA CONDITIONS ON ALL WATERS WEDNESDAY AND EARLY THURSDAY...WITH
SLOWLY INCREASING NORTHEAST WINDS. THE FLOW INCREASES TO WHERE SCA
SEAS...AND POSSIBLY WINDS...ARE POSSIBLE BY THURSDAY EVENING. SCA
CONDITIONS ARE MORE LIKELY MORE LIKELY FRIDAY MORNING THROUGH EARLY
SATURDAY.

&&

.HYDROLOGY...
OUTSIDE OF AN ISOLATED SHOWER OR TSTM EARLY TONIGHT...NO SIGNIFICANT
RAINFALL IS EXPECTED OVER THE NEXT FEW DAYS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM EDT MONDAY FOR ANZ335-
     338-340-345.
     SMALL CRAFT ADVISORY FROM 4 AM TO 6 PM EDT MONDAY FOR ANZ330.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT MONDAY FOR ANZ350-353.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ355.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...BS
AVIATION...BC
MARINE...BS/PW
HYDROLOGY...PW
Hazardous weather outlook, Sep 14, 5:25 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
525 AM EDT SUN SEP 14 2008

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011-
NYZ067>074-078-079-150930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
525 AM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075>077-080-081-150930-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
525 AM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A MODERATE RIP CURRENT RISK HAS BEEN FORECAST FOR TODAY FOR THE
OCEAN BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST AND COASTAL
HAZARD MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 5:26 AM EDTCoastal Flood StatementOKXKings, Suffolk14 hr

Nearby

Coastal Flood Statements in New York, 2008Every coastal flood statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.